Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 79, NWS Corpus Christi, TX

August 2, 20204 counties in Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 2, 2020, 8:17 PM CDT for 4 counties in Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2020, 8:17 PM CDT (01:17 UTC)
Expired
Aug 2, 2020, 8:45 PM CDT
In force
28 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2020-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2020-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1289 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 6:00 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 2, 6:00 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
600 PM CDT Sun Aug 2 2020

.DISCUSSION...

Updated for 00Z Aviation Discussion.

&&

.AVIATION...

VFR conditions are expected through the TAF period. Some isolated
showers and thunderstorms are expected through this evening, but
these should diminish as we lose the daytime heating. Ceilings and
visibilities could become MVFR/IFR in and around any showers or
thunderstorms, but have not included a mention of these as
confidence is low.

With light winds, low level moisture will be sufficient by the
early morning hours that shallow patchy fog is possible for ALI
and VCT, so have included some MVFR conditions for those sites.
VFR conditions are expected to return by mid-morning Monday.

&&

.PREV DISCUSSION... /Issued 337 PM CDT Sun Aug 2 2020/

SHORT TERM (Tonight through Monday Night)...

High-res models are still progging isolated convection to develop
across portions of the Coastal Plains and Victoria Crossroads
later this afternoon. At the moment the activity has remained over
EWX and BRO area, but a few of the storms could track into our
CWA over the next few hours. Any convective activity that does
develops should be short-lived and dissipate quickly after sunset
with the loss of daytime heating.

Mostly dry conditions are then in store for South Texas tonight
through Monday night as an upper level long wave trough continues
to exit the region to the east while high pressure builds in from
behind. Subsidence from the high and drier air aloft will aid in
limiting rain chances through the period, but cannot rule out a
stray shower/storm from developing along the sea breeze again on
Monday. The combination of residual surface moisture, drier mid
levels and light winds overnight may lead to the formation of
patchy fog across portions of the Coastal Plains and Victoria
Crossroads. The fog should lift by mid Monday morning, but may be
possible again Monday night under similar conditions.

Near normal temperatures will continue tonight through Monday
night, with lows ranging from the mid 70s to the lower 80s, and
highs on Monday in the 90s to near 100. Heat indices may once
again reach 105-109 briefly Monday afternoon.

LONG TERM (Tuesday through Sunday Night)...

Mid/Upper level ridge will begin to build from west to east over the
region on Tuesday becoming more amplified over the Southern Plains
by the end of the week. Subsidence and lower PWATs will limit rain
chances until Friday when a slight increase in moisture (2" PWATs)
is expected to produce a few sea breeze showers which will persist
through the weekend. NBM temperature guidance still looks too cool
and thus bumped values up 3+ degrees. Expect summer like heat to
return this week with heat indices reaching 105 to 109 for much of
the forecast area. A few locations across the Coastal Plains could
flirt with Heat Advisory conditions (110+).

MARINE...

Isolated showers remain possible this evening and again Monday
morning. Drier conditions will resume Tuesday as upper ridging
expands over the waters. Weak to moderate onshore flow will
prevail through the week in between low pressure across West Texas
and a high pressure center in the northern Gulf of Mexico. Rain
chances return by Friday and continue through the weekend as the
upper ridge moves north of the Gulf waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    74  96  75  94  76  /  30  10   0   0   0
Victoria          74  97  75  97  75  /  20  10   0   0   0
Laredo            77 101  76 102  76  /   0   0   0   0   0
Alice             74  99  73  99  74  /  10  10   0   0   0
Rockport          79  92  79  90  81  /  30  10   0   0   0
Cotulla           75 102  75 103  75  /   0   0   0   0   0
Kingsville        74  97  73  97  74  /   0  10   0   0   0
Navy Corpus       78  90  78  88  79  /   0  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

LS/77...AVIATION
Hazardous weather outlook, Aug 2, 4:23 AM CDT, 15 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
423 AM CDT Sun Aug 2 2020

TXZ229>234-239>247-342>347-442-443-447-030930-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
423 AM CDT Sun Aug 2 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Afternoon heat index values between 105 and 109 are expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Afternoon heat indices of 105 to 109 are possible through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-030930-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
423 AM CDT Sun Aug 2 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TE/MCZ

In the hours before

Special weather statement, Aug 2, 6:39 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
639 PM CDT Sun Aug 2 2020

TXZ229>233-240-241-243-244-246-030030-
Live Oak-Jim Wells-Inland Nueces-Inland San Patricio-McMullen-Inland
Refugio-Bee-Duval-La Salle-Goliad-
639 PM CDT Sun Aug 2 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DUVAL...
NORTHWESTERN NUECES...EASTERN LA SALLE...NORTHWESTERN SAN PATRICIO...
MCMULLEN...SOUTH CENTRAL GOLIAD...NORTHERN JIM WELLS...LIVE OAK...
WEST CENTRAL REFUGIO AND BEE COUNTIES...

At 639 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Blanconia to Mount Lucas to 11 miles
northwest of Loma Alta. Movement was south at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Beeville, Sinton, Mathis, George West, Three Rivers, Tilden,
Skidmore, Orange Grove, St. Paul, Lake City, San Patricio, Midway,
River Creek Acres, Tynan, Sandia, Calliham, West Sinton, Tecalote,
Annarose and Argenta.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2858 9739 2805 9745 2787 9805 2792 9880
      2806 9880 2806 9881 2828 9881 2850 9866
      2845 9788
TIME...MOT...LOC 2339Z 014DEG 15KT 2842 9741 2820 9797 2824 9865

LS
Special weather statement, Aug 2, 7:38 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
738 PM CDT Sun Aug 2 2020

TXZ233-234-246-247-347-030130-
Coastal Calhoun-Inland Calhoun-Victoria-Inland Refugio-Goliad-
738 PM CDT Sun Aug 2 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CALHOUN...
VICTORIA...EASTERN GOLIAD AND NORTHEASTERN REFUGIO COUNTIES...

At 738 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ander to near Guadalupe to 8 miles
east of Wood Hi. Movement was south at 30 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Victoria, Goliad, McFaddin, Guadalupe, Fannin, Victoria Colony Creek
Country Club, Weser, Nursery, Long Mott, Victoria Riverside Park,
Victoria College, Victoria Mall, Saxet Lakes, Green Lake, Inez,
Telferner, Tivoli, Downtown Victoria, Schroeder and Dacosta.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2892 9679 2889 9673 2885 9670 2882 9672
      2879 9669 2877 9670 2876 9667 2871 9665
      2870 9667 2866 9663 2844 9668 2844 9682
      2845 9682 2843 9702 2856 9752 2892 9741
      2887 9730 2899 9714 2897 9710 2899 9682
TIME...MOT...LOC 0038Z 010DEG 26KT 2885 9730 2876 9696 2876 9670

LS

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:38 PM CDTSpecial Weather StatementCRPGoliad, Victoria52 min
Aug 2, 7:49 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells26 min
Aug 2, 8:15 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells30 min
Aug 2, 8:47 PM CDTSpecial Weather StatementCRPDuval, Jim Wells43 min
Aug 2, 8:50 PM CDTSpecial Weather StatementCRPGoliad25 min
Aug 2, 9:13 PM CDTSpecial Weather StatementCRPGoliad32 min
Aug 2, 9:26 PM CDTSpecial Weather StatementCRPDuval34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.